Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 26, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Jun 22, 2004, 10:04 AM CDT for Robertson County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2004, 10:04 AM CDT (15:04 UTC)
- Expired
- Jun 22, 2004, 10:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Robertson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
546 WFUS54 KFWD 221504 TORFTW TXC395-221545- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1004 AM CDT TUE JUN 22 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 1045 AM CDT * AT 1004 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A DEVELOPING TORNADO NEAR FRANKLIN...MOVING NORTHEAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RURAL ROBERTSON COUNTY AROUND 1020 AM CDT * OTHER LOCATIONS IN THE WARNING INCLUDE BREMOND LAT...LON 3112 9678 3080 9655 3103 9629 3136 9634 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 22, 9:59 AM CDT, 5 minutes earlier.
Area forecast discussion, Jun 22, 9:59 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 959 AM CDT TUE JUN 22 2004 .UPDATE... APPEARS FRONT HAS PASSED THROUGH MUCH OF FORECAST AREA AND CONTINUES TO MOVE SE AIDED BY TSTRMS. THEREFORE BELIEVE MOST OF PRECIP CHANCES HAVE ENDED EXCEPT IN THE SE COUNTIES WHERE DEWPOINTS WERE STILL IN THE 70S AND WIND FROM THE S. COOLER AIR MOVING IN ON N TO NE WINDS. HAVE MADE SEVERAL CHANGES TO FORECAST INCLUDING LOWERING TEMPS/POPS...EXCEPT SE COUNTIES...TODAY AND TONIGHT AS WELL AS DECREASING PRECIP FROM NW TO SE EARLIER. ALSO...MORNING MODEL RUNS FORECAST DRIER WEATHER FOR NEXT TWO DAYS. 82 && .PREV DISCUSSION... 412 AM CDT TUE JUN 22 2004 TWO PRECIPITATION AREAS ASSOCIATED WITH TWO PIECES OF UPPER LEVEL SHORT WAVE ENERGY WILL CONVERGE ON NORTH TEXAS TODAY AND PRODUCE WIDESPREAD RAIN AND THUNDERSTORMS. IT APPEARS THAT THE BEST CHANCE FOR HEAVY RAIN WILL RESIDE IN THE SOUTHWEST AND NORTHERN COUNTIES...IN AREAS OF MAXIMUM LIFT...THEREFORE WILL ISSUE A NEW FLOOD WATCH TO INCLUDE THESE TWO AREAS. MID LEVEL INSTABILITY AND VERTICAL WIND SHEAR WILL ALSO SUPPORT A FEW SEVERE THUNDERSTORMS...ESPECIALLY ALONG A SOUTHWARD MOVING COLD FRONT WHICH IS CURRENTLY EXTENDS FROM SOUTHERN OKLAHOMA...SOUTHWARD THROUGH THE SOUTH PLAINS. THE OUTFLOW THAT HAS MOVED OUT AHEAD OF THE FRONT MAY LIMIT SOME SEVERE THUNDERSTORM DEVELOPMENT INITIALLY OR POSSIBLY SERVE AS A FOCUS. THE PRECIPITATION SHOULD WEAKEN IN THE NORTHWEST LATE IN THE DAY BUT SHOULD CONTINUE OVER THE SOUTHEAST HALF INTO THE OVERNIGHT HOURS AS THE SOUTHERN SHORTWAVE TRANSLATES SLOWLY EAST. SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER WEDNESDAY...ESPECIALLY IN THE SOUTHEAST DEPENDING ON WHERE THE COLD FRONT LAYS UP. MODELS BEGIN TO DIVERGE ON A SOLUTION ON THURSDAY WITH BOTH THE UKMET AND THE GFS DEVELOPING A SECONDARY LOW PRESSURE CENTER AND PRECIP BULLSEYE FROM THE SOUTHERN PORTIONS OF NORTH TEXAS TO SOUTH TEXAS. THE ETA ON THE OTHER HAND KEEPS PRECIP CONFINED TO THE TEXAS COAST. FOR NOW WILL KEEP SOME CHANCE POPS...MAINLY IN THE SOUTH THROUGH THURSDAY NIGHT...HOWEVER...THE DEVELOPMENT OF THIS SYSTEM WILL BE WATCHED CLOSELY DUE TO THE FLOOD POTENTIAL. THE REST OF THE FORECAST WILL REMAIN UNSETTLED WITH NORTHWEST FLOW ALOFT AND THE PASSAGE OF ANOTHER COLD FRONT FRIDAY. && .PRELIMINARY POINT TEMPS/POPS.. DALLAS-FT. WORTH, TX 86 70 85 67 / 70 30 20 10 WACO, TX 89 71 87 67 / 80 50 30 20 PARIS, TX 80 69 84 67 / 70 40 20 10 DENTON, TX 84 68 86 67 / 70 30 20 10 MCKINNEY, TX 83 69 85 67 / 70 30 20 10 DALLAS, TX 86 70 85 67 / 70 40 20 10 TERRELL, TX 87 71 84 67 / 70 40 30 10 CORSICANA, TX 90 71 84 67 / 70 50 30 30 TEMPLE, TX 89 71 87 67 / 100 50 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 400 PM CDT TUESDAY FOR ZONES TXZ091>095... TXZ101>106...TXZ141>143...TXZ156>158. &&
Hazardous weather outlook, Jun 22, 5:00 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT TUE JUN 22 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 500 AM CDT TUE JUN 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS ARE LIKELY TODAY...SOME WITH HEAVY RAIN. A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF NORTH TEXAS. WITH SIGNIFICANT GROUNDWATER REMAINING FROM RECENT RAINS...ANY HEAVY RAIN TODAY COULD RESULT IN FLOODING OF LOW-LYING AND FLOOD-PRONE SPOTS...IN AND NEAR THE WATCH AREA. RIVER LEVELS REMAIN ABNORMALLY HIGH...AND RIVER FLOODING MAY ALSO BE AN ISSUE TODAY. WHILE THE SEVERE THREAT REMAINS LOW...A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS OR LARGE HAIL. THERE IS A CHANCE FOR MORE THUNDERSTORM ACTIVITY TONIGHT. WHILE NOT WIDESPREAD...ADDITIONAL HEAVY RAIN WILL ONLY WORSEN ANY EXISTING FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY...MAINLY ACROSS THE SOUTHEAST HALF OF NORTH TEXAS. ANY ADDITIONAL HEAVY RAIN MAY CAUSE OR WORSEN FLOODING ISSUES. A REMARKABLY ACTIVE PATTERN FOR LATE JUNE WILL KEEP THUNDERSTORM CHANCES AROUND THROUGH THE WEEKEND...BEFORE CHANCES FINALLY TAPER OFF EARLY NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR ISOLATED SEVERE WEATHER AND TO ASSESS FLOODING ISSUES. 25
In the hours before
Special weather statement, Jun 22, 6:14 AM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 614 AM CDT TUE JUN 22 2004 TXZ102>104-117>120-221245- COLLIN-DALLAS-DENTON-PARKER-ROCKWALL-TARRANT-WISE- 614 AM CDT TUE JUN 22 2004 ...SIGNIFICANT WEATHER UPDATE FOR NORTH TEXAS... AN AREA OF STRONG WINDS...GENERATED BY OVERNIGHT THUNDERSTORMS IN NORTHWEST TEXAS...WILL APPROACH THE DALLAS FORT WORTH METROPLEX THIS MORNING. AT 610 AM CDT...THIS OUTFLOW BOUNDARY EXTENDED FROM NEAR ALVORD...TO JUST EAST OF MINERAL WELLS...AND WAS MOVING SOUTHEAST AT 30 MPH. AS THE BOUNDARY PASSES YOUR LOCATION...WINDS WILL TURN FROM THE NORTHWEST AND WIND GUSTS MAY EXCEED 30 MPH. THE STRONG WINDS WILL PERSIST FOR ABOUT AN HOUR AFTER THE BOUNDARY PASSES. 06
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.